W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Catalog Number |
GKWV1015 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
04/29/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported by the product specialist that, on (b)(6) 2025, he had a conversation with (b)(6) (gore surgical solutions field sales associate) who told him about a mesh fracture of gore® synecor preperitoneal biomaterial.On (b)(6) 2025, the ps had a phone conversation with dr.(b)(6) to discuss what he observed.According to dr (b)(6), he has a male patient 74 years who was implanted seven years ago with synecor pre for an inguinal hernia repair, suturing the mesh to the pubic bone with 2-0 vicryl suture.The physician reported his patient is an avid weightlifter, always in the gym doing core work outs.Reportedly, one day the patient was doing squat lifts and felt a tear in his groin.On (b)(6) 2025, dr (b)(6) operated on the patient to determine what happened.The physician observed that the mesh tore from the pubic bone where it was fixated.He described it specifically as ¿i saw mesh, then tissue, then mesh.¿ it was an indirect recurrence.The physician did not take any photos or videos and did not explant the device.He placed another piece of synecor pre over the old piece to repair the hernia.Reportedly, there was no subsequent procedures in the area of the device after initial placement.It was reported there was a 1 cm left indirect inguinal hernia.Dr.(b)(6) made it clear he was not registering a formal complaint and was not unsatisfied with synecor.He said he used synecor again because he has confidence in its safety and performance.The physician reported, it¿s ¿not a product failure¿ and that he has ¿never seen this (tear) before¿.He felt the tear was due to the patient exercising consistently over seven years.
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.A2 - a4: initials, date of birth and weight were requested, but not provided.H6 - code 4111: additional information regarding the event were requested from the physician.The provided additional information is captured in the event description.H6: codes b21 and c21 - pending the product history review.Will be included with the follow up report.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: codes b14 and c19 - a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The instructions for use (ifu) for the gore® synecor preperitoneal biomaterial procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post operative wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿4315: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.